Table of Contents Author Guidelines Submit a Manuscript
Mathematical Problems in Engineering
Volume 2013 (2013), Article ID 148537, 12 pages
http://dx.doi.org/10.1155/2013/148537
Research Article

Approximations for Large Deflection of a Cantilever Beam under a Terminal Follower Force and Nonlinear Pendulum

1Electronic Instrumentation and Atmospheric Sciences School, University of Veracruz, Cto. Gonzalo Aguirre Beltrán S/N, 91000 Xalapa, VER, Mexico
2Department of Mathematics, Zhejiang University, Hangzhou 310027, China
3Micro and Nanotechnology Research Center, University of Veracruz, Calzada Ruiz Cortines 455, 94292 Boca del Rio, VER, Mexico
4National Institute for Astrophysics, Optics and Electronics, Luis Enrique Erro No. 1, Sta. María, 72840 Tonantzintla, PUE, Mexico
5Facultad de Ingenieria Civil, Universidad Veracruzana, Venustiano Carranza S/N, Col. Revolucion, C.P. 93390, Poza Rica, VER, Mexico

Received 13 November 2012; Accepted 16 January 2013

Academic Editor: Gerhard-Wilhelm Weber

Copyright © 2013 H. Vázquez-Leal et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. J.-H. He, “Asymptotic methods for solitary solutions and compactons,” Abstract and Applied Analysis, vol. 2012, Article ID 916793, 130 pages, 2012. View at Publisher · View at Google Scholar
  2. J.-H. He, “Comparison of homotopy perturbation method and homotopy analysis method,” Applied Mathematics and Computation, vol. 156, no. 2, pp. 527–539, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  3. J.-H. He, “An elementary introduction to the homotopy perturbation method,” Computers & Mathematics with Applications, vol. 57, no. 3, pp. 410–412, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  4. J.-H. He, “Homotopy perturbation technique,” Computer Methods in Applied Mechanics and Engineering, vol. 178, no. 3-4, pp. 257–262, 1999. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  5. J.-H. He, “The homotopy perturbation method nonlinear oscillators with discontinuities,” Applied Mathematics and Computation, vol. 151, no. 1, pp. 287–292, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  6. J.-H. He, “Homotopy perturbation method: a new nonlinear analytical technique,” Applied Mathematics and Computation, vol. 135, no. 1, pp. 73–79, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  7. J.-H. He, “A coupling method of a homotopy technique and a perturbation technique for non-linear problems,” International Journal of Non-Linear Mechanics, vol. 35, no. 1, pp. 37–43, 2000. View at Publisher · View at Google Scholar · View at MathSciNet
  8. J. H. He, “Application of homotopy perturbation method to nonlinear wave equations,” Chaos, Solitons and Fractals, vol. 26, no. 3, pp. 695–700, 2005. View at Publisher · View at Google Scholar · View at Scopus
  9. J.-H. He, “Homotopy perturbation method for solving boundary value problems,” Physics Letters A, vol. 350, no. 1-2, pp. 87–88, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  10. D. D. Ganji, “A semi-Analytical technique for non-linear settling particle equation of Motion,” Journal of Hydro-Environment Research, vol. 6, no. 4, pp. 323–327, 2012. View at Publisher · View at Google Scholar
  11. M. Sheikholeslami and D. D. Ganji, “Heat transfer of Cu-water nanofluid flow between parallel plates,” Powder Technology, vol. 235, pp. 873–879, 2013. View at Publisher · View at Google Scholar
  12. S. S. Ganji, D. D. Ganji, M. G. Sfahani, and S. Karimpour, “Application of AFF and HPM to the systems of strongly nonlinear oscillation,” Current Applied Physics, vol. 10, no. 5, pp. 1317–1325, 2010. View at Publisher · View at Google Scholar · View at Scopus
  13. D. D. Ganji, H. B. Rokni, M. G. Sfahani, and S. S. Ganji, “Approximate traveling wave solutions for coupled Whitham-Broer-Kaup shallow water,” Advances in Engineering Software, vol. 41, no. 7-8, pp. 956–961, 2010. View at Publisher · View at Google Scholar · View at Scopus
  14. A. Barari, M. Omidvar, A. R. Ghotbi, and D. D. Ganji, “Application of homotopy perturbation method and variational iteration method to nonlinear oscillator differential equations,” Acta Applicandae Mathematicae, vol. 104, no. 2, pp. 161–171, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  15. H. Koçak and A. Yildirim, “Numerical solution of 3D Green's function for the dynamic system of anisotropic elasticity,” Physics Letters A, vol. 373, no. 35, pp. 3145–3150, 2009. View at Publisher · View at Google Scholar · View at Scopus
  16. Y. Khan, H. Vazquez-Leal, and Q. Wu, “An efficient iterated method for mathematical biology model,” Neural Computing and Applications, pp. 1–6, 2012. View at Publisher · View at Google Scholar
  17. Y. Khan, Q. Wu, N. Faraz, A. Yildirim, and M. Madani, “A new fractional analytical approach via a modified Riemann-Liouville derivative,” Applied Mathematics Letters, vol. 25, no. 10, pp. 1340–1346, 2012. View at Publisher · View at Google Scholar
  18. N. Faraz and Y. Khan, “Analytical solution of electrically conducted rotating flow of a second grade fluid over a shrinking surface,” Ain Shams Engineering Journal, vol. 2, no. 34, pp. 221–226, 2011. View at Google Scholar
  19. Y. Khan, Q. Wu, N. Faraz, and A. Yildirim, “The effects of variable viscosity and thermal conductivity on a thin film flow over a shrinking/stretching sheet,” Computers & Mathematics with Applications, vol. 61, no. 11, pp. 3391–3399, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  20. J. Biazar and H. Aminikhah, “Study of convergence of homotopy perturbation method for systems of partial differential equations,” Computers & Mathematics with Applications, vol. 58, no. 11-12, pp. 2221–2230, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  21. J. Biazar and H. Ghazvini, “Convergence of the homotopy perturbation method for partial differential equations,” Nonlinear Analysis, vol. 10, no. 5, pp. 2633–2640, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  22. J. Biazar, F. Badpeima, and F. Azimi, “Application of the homotopy perturbation method to Zakharov-Kuznetsov equations,” Computers & Mathematics with Applications, vol. 58, no. 11-12, pp. 2391–2394, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  23. J. Biazar and H. Ghazvini, “Homotopy perturbation method for solving hyperbolic partial differential equations,” Computers & Mathematics with Applications, vol. 56, no. 2, pp. 453–458, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  24. J. Biazar and H. Ghazvini, “Exact solutions for non-linear Schrödinger equations by He's homotopy perturbation method,” Physics Letters A, vol. 366, no. 1-2, pp. 79–84, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  25. M. Fathizadeh, M. Madani, Y. Khan, N. Faraz, A. Yildirim, and S. Tutkun, “An effective modification of the homotopy perturbation method for mhd viscous flow over a stretching sheet,” Journal of King Saud University—Science, 2011. View at Publisher · View at Google Scholar
  26. M. Madani, M. Fathizadeh, Y. Khan, and A. Yildirim, “On the coupling of the homotopy perturbation method and Laplace transformation,” Mathematical and Computer Modelling, vol. 53, no. 9-10, pp. 1937–1945, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  27. H. Vázquez-Leal, U. Filobello-Niño, R. Castañeda-Sheissa, A. Sarmiento-Reyes, and J. Sanchez Orea, “High accurate simple approximation of normal distribution integral,” Mathematical Problems in Engineering, vol. 2012, Article ID 124029, 22 pages, 2012. View at Publisher · View at Google Scholar
  28. H. Vázquez-Leal, U. Filobello-Niño, R. Castañeda-Sheissa, L. Hernández-Martínez, and A. Sarmiento-Reyes, “Modified HPMs inspired by homotopy continuation methods,” Mathematical Problems in Engineering, vol. 2012, Article ID 309123, 19 pages, 2012. View at Google Scholar · View at MathSciNet
  29. U. Filobello-Niño, H. Vázquez-Leal, R. Castañeda-Sheissa et al., “An approximate solution of blasius equation by using hpm method,” Asian Journal of Mathematics and Statistics, vol. 5, no. 2, pp. 50–59, 2012. View at Google Scholar
  30. D. Ağırseven and T. Öziş, “An analytical study for Fisher type equations by using homotopy perturbation method,” Computers & Mathematics with Applications, vol. 60, no. 3, pp. 602–609, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  31. T. Öziş and D. Ağırseven, “He's homotopy perturbation method for solving heat-like and wave-like equations with variable coefficients,” Physics Letters A, vol. 372, no. 38, pp. 5944–5950, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  32. T. Öziş and A. Yildirim, “A note on He's homotopy perturbation method for van der Pol oscillator with very strong nonlinearity,” Chaos, Solitons and Fractals, vol. 34, no. 3, pp. 989–991, 2007. View at Publisher · View at Google Scholar · View at Scopus
  33. D. D. Ganji and A. Rajabi, “Assessment of homotopy-perturbation and perturbation methods in heat radiation equations,” International Communications in Heat and Mass Transfer, vol. 33, no. 3, pp. 391–400, 2006. View at Publisher · View at Google Scholar · View at Scopus
  34. M. Rafei, D. D. Ganji, and H. Daniali, “Solution of the epidemic model by homotopy perturbation method,” Applied Mathematics and Computation, vol. 187, no. 2, pp. 1056–1062, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  35. D. D. Ganji, “The application of He's homotopy perturbation method to nonlinear equations arising in heat transfer,” Physics Letters A, vol. 355, no. 4-5, pp. 337–341, 2006. View at Publisher · View at Google Scholar · View at MathSciNet
  36. D. D. Ganji and A. Sadighi, “Application of homotopy-perturbation and variational iteration methods to nonlinear heat transfer and porous media equations,” Journal of Computational and Applied Mathematics, vol. 207, no. 1, pp. 24–34, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  37. M. Sheikholeslami, H. R. Ashorynejad, D. D. Ganji, and A. Yildirim., “Homotopy perturbation method for three-dimensional problem of condensation film on inclined rotating disk,” Scientia Iranica, vol. 19, no. 3, pp. 437–442, 2012. View at Google Scholar
  38. D. D. Ganji, H. Tari, and M. B. Jooybari, “Variational iteration method and homotopy perturbation method for nonlinear evolution equations,” Computers & Mathematics with Applications, vol. 54, no. 7-8, pp. 1018–1027, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  39. J.-H. He, “Homotopy perturbation method with an auxiliary term,” Abstract and Applied Analysis, vol. 2012, Article ID 857612, 7 pages, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  40. Y. Yamamoto, C. Dang, Y. Hao, and Y. C. Jiao, “An aftertreatment technique for improving the accuracy of Adomian's decomposition method,” Computers & Mathematics with Applications, vol. 43, no. 6-7, pp. 783–798, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  41. N. H. Sweilam and M. M. Khader, “Exact solutions of some coupled nonlinear partial differential equations using the homotopy perturbation method,” Computers & Mathematics with Applications, vol. 58, no. 11-12, pp. 2134–2141, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  42. S. Momani, G. H. Erjaee, and M. H. Alnasr, “The modified homotopy perturbation method for solving strongly nonlinear oscillators,” Computers & Mathematics with Applications, vol. 58, no. 11-12, pp. 2209–2220, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  43. Y. Khan and N. Faraz, “Application of modified Laplace decomposition method for solving boundary layer equation,” Journal of King Saud University—Science, vol. 23, no. 1, pp. 115–119, 2011. View at Publisher · View at Google Scholar · View at Scopus
  44. D. Bahuguna, A. Ujlayan, and D. N. Pandey, “A comparative study of numerical methods for solving an integro-differential equation,” Computers & Mathematics with Applications, vol. 57, no. 9, pp. 1485–1493, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  45. S. Momani and V. S. Ertürk, “Solutions of non-linear oscillators by the modified differential transform method,” Computers & Mathematics with Applications, vol. 55, no. 4, pp. 833–842, 2008. View at Publisher · View at Google Scholar · View at MathSciNet
  46. A. Gökdoğan, M. Merdan, and A. Yildirim, “The modified algorithm for the differential transform method to solution of Genesio systems,” Communications in Nonlinear Science and Numerical Simulation, vol. 17, no. 1, pp. 45–51, 2012. View at Publisher · View at Google Scholar · View at MathSciNet
  47. P.-Y. Tsai and C.-K. Chen, “An approximate analytic solution of the nonlinear Riccati differential equation,” Journal of the Franklin Institute, vol. 347, no. 10, pp. 1850–1862, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  48. A. E. Ebaid, “A reliable aftertreatment for improving the differential transformation method and its application to nonlinear oscillators with fractional nonlinearities,” Communications in Nonlinear Science and Numerical Simulation, vol. 16, no. 1, pp. 528–536, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  49. M. Merdan, A. Gökdoğan, and A. Yildirim, “On the numerical solution of the model for HIV infection of CD 4+T cells,” Computers & Mathematics with Applications, vol. 62, no. 1, pp. 118–123, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  50. Y.-G. Wang, W.-H. Lin, and N. Liu, “A homotopy perturbation-based method for large deflection of a cantilever beam under a terminal follower force,” International Journal for Computational Methods in Engineering Science and Mechanics, vol. 13, no. 3, pp. 197–201, 2012. View at Publisher · View at Google Scholar · View at MathSciNet
  51. B. N. Rao and G. V. Rao, “On the large deflections of cantilever beams with end rotational load,” Zeitschrift Fur Angewandte Mathematik Und Mechanik, vol. 6, pp. 507–508, 1986. View at Google Scholar
  52. B. N. Rao and G. V. Rao, “Large deflections of a nonuniform cantilever beam with end rotational load,” Forschung im Ingenieurwesen, vol. 54, no. 1, pp. 24–26, 1988. View at Publisher · View at Google Scholar
  53. B. N. Rao and G. V. Rao, “Large deflections of a cantilever beam subjected to a rotational distributed loading,” Forschung im Ingenieurwesen, vol. 55, no. 4, pp. 116–120, 1989. View at Publisher · View at Google Scholar · View at Scopus
  54. J. H. Argyris and S Symeonidis, “Nonlinear finite element analysis of elastic systems under nonconservative loading: natural formulation. I. Quasistatic problems,” Computer Methods in Applied Mechanics and Engineering, vol. 26, no. 1, pp. 75–123, 1981. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  55. B. S. Shvartsman, “Large deflections of a cantilever beam subjected to a follower force,” Journal of Sound and Vibration, vol. 304, no. 3–5, pp. 969–973, 2007. View at Publisher · View at Google Scholar · View at Scopus
  56. A. Beléndez, A. Hernández, T. Beléndez, C. Neipp, and A. Márquez, “Application of the homotopy perturbation method to the nonlinear pendulum,” European Journal of Physics, vol. 28, no. 1, article 010, pp. 93–104, 2007. View at Publisher · View at Google Scholar
  57. A. Beléndez, E. Arribas, M. Ortuño, S. Gallego, A. Márquez, and I. Pascual, “Approximate solutions for the nonlinear pendulum equation using a rational harmonic representation,” Computers & Mathematics with Applications, vol. 64, no. 6, pp. 1602–1611, 2012. View at Publisher · View at Google Scholar · View at MathSciNet
  58. A. Beléndez, C. Pascual, M. L. Lvarez, D. I. Méndez, M. S. Yebra, and A. Hernndez, “Higher order analytical approximate solutions to the nonlinear pendulum by He's homotopy method,” Physica Scripta, vol. 79, no. 1, Article ID 015009, 2009. View at Publisher · View at Google Scholar · View at Scopus
  59. P. Brzeski, P. Perlikowski, S. Yanchuk, and T. Kapitaniak, “The dynamics of the pendulum suspended on the forced Duffing oscillator,” Journal of Sound and Vibration, vol. 331, no. 24, pp. 5347–5357, 2012. View at Publisher · View at Google Scholar
  60. G. A. Baker, Essentials of Padé Approximants, Academic Express, London, UK, 1975.